Alert archive / South Dakota / Flash Flood Warnings in 2012

Flash Flood Warning 2, NWS Rapid City, SD

June 15, 2012Fall River County, South Dakota

NWS Rapid City, SD issued this flash flood warning at Jun 15, 2012, 3:35 PM MDT for Fall River County, South Dakota. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2012, 3:35 PM MDT (21:35 UTC)
Expired
Jun 15, 2012, 7:42 PM MDT
In force
4 hr
Issued by
NWS Rapid City, SD
Area
Storm-based polygon
Flood severity
None

County Fall River County, SD

The radar

The Rapid City radar (KUDX), 108 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:57 PM MDTHEAVY RAIN 24 S Oelrichs, SDTWO INCHES OF RAIN FELL IN LESS THAN ONE HOUR BETWEEN 300 PM AND 400 PM MDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1967 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WGUS53 KUNR 152135
FFWUNR
SDC047-160330-
/O.NEW.KUNR.FF.W.0002.120615T2135Z-120616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
335 PM MDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FALL RIVER COUNTY IN SOUTHWESTERN SOUTH DAKOTA...

* UNTIL 930 PM MDT

* AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RAINFALL OF 2 TO 4 INCHES HAS BEEN ESTIMATED...WITH
  THE HEAVIEST RAIN JUST SOUTHEAST OF OELRICHS. SLOW-MOVING STORMS
  WILL PRODUCE ADDITIONAL HEAVY RAINFALL FOR ANOTHER HOUR OR SO.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
  OELRICHS...HORSEHEAD CREEK...AND BLACKTAIL CREEK.

LAT...LON 4311 10301 4305 10323 4306 10331 4324 10336
      4328 10336 4328 10332 4329 10321 4325 10312
      4324 10300

$$

BUNKERS
4 follow-up statements
685 
WGUS73 KUNR 152153
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
353 PM MDT FRI JUN 15 2012

SDC047-160330-
/O.CON.KUNR.FF.W.0002.000000T0000Z-120616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FALL RIVER SD-
353 PM MDT FRI JUN 15 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL FALL RIVER
COUNTY UNTIL 930 PM MDT...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL OF 2 TO 5 INCHES HAS BEEN ESTIMATED...WITH THE HEAVIEST 
RAIN JUST SOUTHEAST OF OELRICHS. SLOW-MOVING STORMS WILL PRODUCE 
ADDITIONAL HEAVY RAINFALL UNTIL ABOUT 530 PM MDT...WITH ANOTHER INCH 
OF RAIN POSSIBLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...OELRICHS...HORSEHEAD CREEK...BLACKTAIL CREEK...AREAS ALONG 
HIGHWAYS 385 NORTH AND SOUTH OF OELRICHS...AND AREAS ALONG HIGHWAY 
18 EAST OF OELRICHS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS 
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. 
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR 
IN A VEHICLE.

&&

LAT...LON 4311 10301 4305 10323 4306 10331 4324 10336
      4328 10336 4328 10332 4329 10321 4325 10312
      4324 10300

$$

BUNKERS
134 
WGUS73 KUNR 152241
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
441 PM MDT FRI JUN 15 2012

SDC047-160330-
/O.CON.KUNR.FF.W.0002.000000T0000Z-120616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FALL RIVER SD-
441 PM MDT FRI JUN 15 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL FALL RIVER
COUNTY UNTIL 930 PM MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL OF 2 TO 6 INCHES HAS BEEN ESTIMATED...WITH THE HEAVIEST 
RAIN 4 MILES SOUTHEAST OF OELRICHS. AT 400 PM MDT A SPOTTER REPORTED 
2 INCHES OF RAIN IN ONE HOUR ABOUT 4 MILES SOUTH OF OELRICHS. THE 
STRONGEST STORMS HAVE MOVED EAST...BUT ADDITIONAL SHOWERS AND 
THUNDERSTORMS MAY PRODUCE ANOTHER HALF INCH OF RAIN THROUGH 600 PM 
MDT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...OELRICHS...HORSEHEAD CREEK...BLACKTAIL CREEK...AREAS ALONG 
HIGHWAYS 385 NORTH AND SOUTH OF OELRICHS...AND AREAS ALONG HIGHWAY 
18 EAST OF OELRICHS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RAPID CITY.

&&

LAT...LON 4311 10301 4305 10323 4306 10331 4324 10336
      4328 10336 4328 10332 4329 10321 4325 10312
      4324 10300

$$

BUNKERS
264 
WGUS73 KUNR 152357
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
557 PM MDT FRI JUN 15 2012

SDC047-160330-
/O.CON.KUNR.FF.W.0002.000000T0000Z-120616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FALL RIVER SD-
557 PM MDT FRI JUN 15 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL FALL RIVER
COUNTY UNTIL 930 PM MDT...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 
TO 6 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA...WITH THE 
HEAVIEST RAIN 4 MILES SOUTHEAST OF OELRICHS. THE STRONGEST STORMS 
HAVE MOVED EAST...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS MAY 
PRODUCE ANOTHER HALF INCH OF RAIN THROUGH 800 PM MDT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...HORSEHEAD CREEK...BLACKTAIL CREEK...AREAS ALONG HIGHWAYS 
385 NORTH AND SOUTH OF OELRICHS...AND AREAS ALONG HIGHWAY 18 EAST OF 
OELRICHS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RAPID CITY.

&&

LAT...LON 4311 10301 4305 10323 4306 10331 4324 10336
      4328 10336 4328 10332 4329 10321 4325 10312
      4324 10300

$$

BUNKERS
159 
WGUS73 KUNR 160142
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
742 PM MDT FRI JUN 15 2012

SDC047-160156-
/O.CAN.KUNR.FF.W.0002.000000T0000Z-120616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FALL RIVER SD-
742 PM MDT FRI JUN 15 2012

...THE FLASH FLOOD WARNING FOR EAST CENTRAL FALL RIVER COUNTY IS 
CANCELLED...

HEAVY RAIN HAS ENDED OVER THE EASTERN FALL RIVER COUNTY...AND STREAM 
LEVELS HAVE RECEDED.

LAT...LON 4311 10301 4305 10323 4306 10331 4324 10336
      4328 10336 4328 10332 4329 10321 4325 10312
      4324 10300

$$

SANDERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:24 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 15, 1:24 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
124 PM MDT FRI JUN 15 2012

.DISCUSSION...UPPER LEVEL ANALYSIS HAS WEST TO SOUTHWEST FLOW
ACROSS THE NORTHERN PLAINS...WITH SHORTWAVE TROF CROSSING SOUTHERN
ALBERTA AND SASKATCHEWAN. SKIES ARE PARTLY CLOUDY TO  MOSTLY SUNNY
ACROSS MUCH OF THE AREA...WITH SOME STORMS STARTING TO FIRE OFF OF
THE LARAMIE RANGE IN WYOMING. 19Z SURFACE ANALYSIS HAS WEAK HIGH
PRESSURE OVER MINNESOTA AND THE EASTERN DAKOTAS...WITH LOW
PRESSURE DEVELOPING ACROSS SOUTHEASTERN WYOMING AND INVERTED TROF
STRETCHING NORTH INTO EASTERN MONTANA. WINDS HAVE ALREADY SWITCHED
TO THE NORTHWEST IN GILLETTE WYOMING. TEMPERATURES ARE CURRENTLY
IN THE UPPER 70S TO AROUND 90 DEGREES...WITH WINDS GENERALLY OUT
OF THE SOUTH TO SOUTHEAST AT 10 TO 25 MPH.

LATE THIS AFTERNOON...SURFACE HIGH PRESSURE WILL CONTINUE TO
SHIFT EAST THIS AFTERNOON AS THE SURFACE TROF NUDGES INTO WESTERN
SOUTH DAKOTA. SOUTHERLY BOUNDARY LAYER WINDS WILL CONTINUE TO
BRING ADDITIONAL MOISTURE TO MUCH OF THE AREA. THE ATMOSPHERE
WILL CONTINUE TO DESTABILIZE THIS AFTERNOON...WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS EXPECTED. INSTABILITY PARAMETERS AND
SHEAR PROFILES INDICATE THAT SEVERE STORMS WILL BE PROBABLE THIS
AFTERNOON ACROSS MUCH OF WESTERN SOUTH DAKOTA. LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS.

TONIGHT...SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVERNIGHT...MAINLY ACROSS THE SOUTH DAKOTA PLAINS...WITH ACTIVITY
WINDING DOWN ACROSS NORTHEAST WYOMING EARLY IN THE EVENING. SEVERE
STORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS THE SOUTH DAKOTA
PLAINS. SURFACE TROF/COLD FRONT WILL MOVE THROUGH THE FORECAST
AREA BY EARLY MORNING...BRINGING NORTHWESTERLY WINDS AND COOLER
TEMPERATURES.

SATURDAY...A FEW LINGERING SHOWERS AND THUNDERSTORMS ARE
POSSIBLE OVER SOUTH CENTRAL SOUTH DAKOTA SATURDAY MORNING...BUT
OTHERWISE SATURDAY LOOKS TO BE A DRY AND MILD DAY. HIGHS WILL BE
SLIGHTLY COOLER THAN FRIDAY...BUT STILL IN THE 70S AND LOWER 80S.
NORTHWEST WINDS MAY BE BREEZY ACROSS THE SOUTH DAKOTA PLAINS AS
CANADIAN HIGH PRESSURE SLIDES ACROSS THE WESTERN DAKOTAS.

SUNDAY...WINDS WILL TURN SOUTHERLY AGAIN AS SURFACE HIGH PRESSURE
SHIFTS SOUTHEAST OF THE DAKOTAS. WARM AND MOIST AIR WILL AGAIN BE
ADVECTED INTO THE AREA...AND HIGHS SUNDAY WILL CLIMB INTO THE MID
80S TO MID 90S. MOST OF THE ENERGY WITH THIS SYSTEM IS EXPECTED TO
STAY TO THE NORTH. NORTHWEST SOUTH DAKOTA MAY GET CLIPPED WITH A
FEW SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...BUT MOST
OF THE AREA IS EXPECTED TO REMAIN DRY AT THIS POINT.

&&

.AVIATION...18Z TAF UPDATE
STRONG INSTABILITY DEVELOPING THIS AFTERNOON WILL PRODUCE
THUNDERSTORMS OVER PARTS OF NORTHEASTERN WYOMING AND WESTERN SOUTH
DAKOTA THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE...WITH THE MAIN
THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. LATER THIS
EVENING...A COLD FRONT EXTENDING FROM A LOW CROSSING SASKATCHEWAN
WILL PASS THROUGH THE FORECAST AREA BRINGING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS. SOUTH-SOUTHEASTERLY WINDS WILL SHIFT TO A
BREEZY NORTH-NORTHWESTERLY DIRECTION BEHIND THE FRONT.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

SHORT TERM...15
LONG TERM....10
AVIATION...BARDALAMAS
Hazardous weather outlook, Jun 15, 12:45 PM MDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1245 PM MDT FRI JUN 15 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-161300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
1245 PM MDT (145 PM CDT) FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL CROSS THE NORTHERN PLAINS TODAY AND
TONIGHT...TRIGGERING WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE
AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. LARGE HAIL AND STRONG
WINDS WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE.

ALSO...STORMS THAT DEVELOP OVER PARTS OF WESTERN AND CENTRAL SOUTH
DAKOTA THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO BE VERY SLOW
MOVING WITH LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS OVER VARIOUS
PORTIONS OF THE AREA THROUGH THURSDAY. SOME ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Special weather statement, Jun 15, 1:36 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
136 PM MDT FRI JUN 15 2012

SDZ027-041-152015-
FALL RIVER SD-SOUTHERN FOOT HILLS SD-
136 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FALL RIVER COUNTY UNTIL
215 PM MDT...

AT 132 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROVO...OR 10 MILES SOUTH OF EDGEMONT...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANGOSTURA RESERVOIR...
  COTTONWOOD SPRINGS DAM...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4348 10361 4331 10328 4306 10374 4318 10391
TIME...MOT...LOC 1936Z 225DEG 20KT 4319 10373

SCHILD
Special weather statement, Jun 15, 2:10 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
210 PM MDT FRI JUN 15 2012

SDZ041-042-152100-
FALL RIVER SD-SHANNON SD-
210 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FALL RIVER AND
WESTERN SHANNON COUNTIES UNTIL 300 PM MDT...

AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OELRICHS...OR 25 MILES SOUTHEAST OF DOWNTOWN
HOT SPRINGS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OGLALA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4319 10344 4339 10299 4317 10268 4299 10322
      4299 10331
TIME...MOT...LOC 2010Z 234DEG 29KT 4314 10318

BARDALAMAS
Local storm report, Jun 15, 2:35 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
235 PM MDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     1 N SMITHWICK           43.32N 103.22W
06/15/2012  E60 MPH          FALL RIVER         SD   PUBLIC

            10 INCH DIAMETER TREE LIMBS SNAPPED OFF COTTONWOOD
            TREES.

0230 PM     HAIL             1 N SMITHWICK           43.32N 103.22W
06/15/2012  E0.50 INCH       FALL RIVER         SD   PUBLIC

&&

BUNKERS
Special weather statement, Jun 15, 2:44 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
244 PM MDT FRI JUN 15 2012

SDZ012-072-073-152130-
BUTTE SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD-
244 PM MDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEADE AND EXTREME
SOUTHEASTERN BUTTE COUNTIES UNTIL 330 PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF BEAR BUTTE STATE PARK...OR 15
MILES EAST OF DOWNTOWN STURGIS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AREAS ALONG AND NEAR HIGHWAY 34 BETWEEN STURGIS AND UNION CENTER...
  HEREFORD...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4466 10296 4464 10296 4461 10296 4461 10295
      4438 10286 4436 10332 4446 10338
TIME...MOT...LOC 2043Z 243DEG 19KT 4446 10321

RICHARDS
Local storm report, Jun 15, 2:51 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
251 PM MDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             1 NNW ARDMORE           43.04N 103.67W
06/15/2012  E0.88 INCH       FALL RIVER         SD   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL FROM 225 PM TO 249 PM
            MDT...AND STILL HAILING.

0225 PM     RAIN             1 NNW ARDMORE           43.04N 103.67W
06/15/2012  E0.50 INCH       FALL RIVER         SD   TRAINED SPOTTER

&&

BUNKERS
Local storm report, Jun 15, 3:11 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
311 PM MDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 NW OELRICHS           43.22N 103.27W
06/15/2012  E1.00 INCH       FALL RIVER         SD   PUBLIC

            A FEW LARGE HAILSTONES BOUNCED OFF THE PICKUP WHEN
            TRAVELING TOWARD OELRICHS.

&&

BUNKERS

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:36 PM MDTSpecial Weather StatementUNRFall River39 min
Jun 15, 2:10 PM MDTSpecial Weather StatementUNRFall River50 min
Jun 15, 2:18 PM MDTSevere Thunderstorm WarningUNRCuster, Fall River57 min
Jun 15, 2:38 PM MDTSevere Thunderstorm WarningUNRFall River67 min
Jun 15, 2:44 PM MDTSpecial Weather StatementUNRMeade46 min
Jun 15, 3:36 PM MDTSevere Thunderstorm WarningUNRMeade54 min
Jun 15, 3:42 PM MDTSevere Thunderstorm WarningUNRFall River63 min
Jun 15, 3:45 PM MDTSpecial Weather StatementUNRHaakon30 min
Jun 15, 4:09 PM MDTSevere Thunderstorm WarningUNRBennett, Jackson66 min
Jun 15, 4:13 PM MDTSpecial Weather StatementUNRMeade47 min
Jun 15, 4:18 PM MDTSevere Thunderstorm WarningUNRHaakon, Meade, Pennington, Ziebach57 min
Jun 15, 4:27 PM MDTSevere Thunderstorm WarningUNRMeade46 min
Jun 15, 4:30 PM MDTSevere Thunderstorm WarningUNRMeade60 min
Jun 15, 4:31 PM MDTSpecial Weather StatementUNRFall River44 min
Jun 15, 4:38 PM MDTSpecial Weather StatementUNRCuster52 min
Jun 15, 4:47 PM MDTSpecial Weather StatementUNRButte43 min
Jun 15, 5:09 PM MDTSevere Thunderstorm WarningUNRHaakon40 min
Jun 15, 5:17 PM MDTSevere Thunderstorm WarningUNRMeade, Pennington37 min
Jun 15, 5:33 PM MDTSpecial Weather StatementUNRPerkins42 min
Jun 15, 5:35 PM MDTSpecial Weather StatementUNRCuster40 min
Jun 15, 5:59 PM MDTSpecial Weather StatementUNRHaakon61 min

Nearby

Flash Flood Warnings in South Dakota, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.